T Nation

Anyone Ever Take Prednisone?


#1

I'm taking it for asthmatic bronchitis. I'm on a 12 day prescription w/ the dose lowering every 3 days so I'm not really worried about the side effects from long term use.

What IS driving me nuts is these MOTHER Fing MOOD SWINGS...I can't even stand myself and it's a GOOD thing no one is home. I'm going from giddyness, to anxiousness, to anger, to hyper, to completely whacked the hell out. Any suggestions on how to "calm" down???


#2

I had to take it. It's side effects are very catabolic if I remember. It also kept me up at nights for hours on end.

I would ask your doc about taking ZMA at night for help sleeping. I also did a lot of cardio during the day. An hour or so a day on the bike and 4 days a week at the gym. Keeps your mind off it.

You may not be able to do that with bronchitis.

Good luck with it.


#3

Yeah, I need to do something because I'm going nuts over here. I just got off the phone w/ my g/f and we got in a fight because I'm irritated and she's about as understanding as a brick for some reason.

I explained to her the effects of the Prednisone and she got all pissy w/ me because I'm using it as an excuse not to see her. I'm trying to avoid fighting and STILL gettin in a fight, lol.


#4

I had to take it for SEVERE poison oak. The mood swings suck. You could ask for an anti-depressant. Do you drink? That might work.

Theo


#5

My Dad takes it and he swears that it causes muscle wasting. Does it have that effect?


#6

Taken from Davis's Drug Guide for Nurses:

Adverse side effect:
CNS: depression, euphoria, psychoses, restlessness.
MS: muscle wasting

Prednisone is a corticosteriod that words to supress immune response. It also has the side effect of making you rather hungry.

Enjoy.


#7

Do a search on prednisone at the mercola web site. There's some interesting stuff on that website about it. I'll let you read it.

Whatever you do, do NOT mix prednisone and amphetamines according to the article on that site.


#8

prednisone has to be the worst drug I've ever put into my body. I hate that stuff. There is a real need to develope a better anti-inflam. Apparently, this is still the best drug in it's class, because nothing else has come along, at least to my doctors knowledge, that works better.

I had the mood swings, strange sensations,weight loss (lean tissue loss) water -retention. Get off of it as soon as you are better, only don't stop it sudeenly. I believe you need to "tail-off" of it gradually. I'm not a doctor, but I did sleep at a holiday inn express last night.